Alert archive / Wisconsin / Gale Watches in 2016
Gale Watch 5, NWS Green Bay, WI
NWS Green Bay, WI issued this gale watch at Oct 27, 2016, 10:24 AM CDT. It took effect at Oct 28, 2016, 12:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 27, 2016, 10:24 AM CDT (15:24 UTC)
- In effect from
- Oct 28, 2016, 12:00 PM CDT
- Expired
- Oct 27, 2016, 3:16 PM CDT
- In force
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
337 WHUS73 KGRB 271524 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1024 AM CDT THU OCT 27 2016 ...GUSTY WINDS AND HIGH WAVES EXPECTED FRIDAY THROUGH FRIDAY NIGHT... .WITH HIGH PRESSURE TO THE SOUTHEAST AND A LOW PRESSURE DEVELOPING TO THE NORTHWEST...THIS WILL CREATE A STRONG SOUTHERLY FLOW FRIDAY AND FRIDAY NIGHT. GALE FORCE GUSTS OF 35 KTS OR MORE ARE POSSIBLE ALONG WITH BUILDING WAVES. LMZ541>543-272330- /O.EXP.KGRB.SC.Y.0073.000000T0000Z-161027T1500Z/ /O.NEW.KGRB.GL.A.0005.161028T1700Z-161029T0600Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 1024 AM CDT THU OCT 27 2016 ...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT. * WINDS...SOUTH TO SOUTHWEST INCREASING TO 20 TO 30 KTS WITH GALE FORCE GUSTS TO 35 KTS EARLY FRIDAY AFTERNOON. * WAVES...BUILDING TO 6 TO 10 FEET FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LMZ521-522-272330- /O.NEW.KGRB.GL.A.0005.161028T1700Z-161029T0600Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 1024 AM CDT THU OCT 27 2016 ...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT. * WINDS...SOUTH TO SOUTHWEST INCREASING 15 TO 25 KTS WITH GALE FORCE GUSTS TO 35 KTS EARLY FRIDAY AFTERNOON. * WAVES...BUILDING TO 2 TO 4 FEET FRIDAY AFTERNOON...WITH LOCALLY HIGHER WAVES NORTH OF CHAMBERS ISLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
1 follow-up statement
951 WHUS73 KGRB 272016 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 316 PM CDT THU OCT 27 2016 ...GUSTY WINDS AND HIGH WAVES EXPECTED FRIDAY THROUGH FRIDAY NIGHT... .HIGH PRESSURE TO THE SOUTHEAST AND A LOW PRESSURE DEVELOPING TO THE NORTHWEST...WILL CREATE A STRONG SOUTHERLY FLOW FRIDAY AND FRIDAY NIGHT. GALE FORCE GUSTS OF 35 KTS OR MORE ARE POSSIBLE ALONG WITH BUILDING WAVES. LMZ521-522-280415- /O.UPG.KGRB.GL.A.0005.161028T1700Z-161029T0600Z/ /O.NEW.KGRB.GL.W.0010.161028T1700Z-161029T0600Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 316 PM CDT THU OCT 27 2016 ...GALE WARNING IN EFFECT FROM NOON FRIDAY TO 1 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM NOON FRIDAY TO 1 AM CDT SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTH TO SOUTHWEST INCREASING 15 TO 25 KTS WITH GALE FORCE GUSTS TO 35 KTS EARLY FRIDAY AFTERNOON. * WAVES...BUILDING TO 2 TO 4 FEET FRIDAY AFTERNOON...WITH WAVES UP TO 5 FEET NORTH OF CHAMBERS ISLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ541>543-280415- /O.UPG.KGRB.GL.A.0005.161028T1700Z-161029T0600Z/ /O.NEW.KGRB.GL.W.0010.161028T1700Z-161029T0600Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 316 PM CDT THU OCT 27 2016 ...GALE WARNING IN EFFECT FROM NOON FRIDAY TO 1 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM NOON FRIDAY TO 1 AM CDT SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTH TO SOUTHWEST INCREASING TO 20 TO 30 KTS WITH GALE FORCE GUSTS TO 35 KTS EARLY FRIDAY AFTERNOON. * WAVES...BUILDING TO 6 TO 10 FEET FRIDAY AFTERNOON. * A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED AS GALE FORCE GUSTS SUBSIDE SATURDAY MORNING FOR FOR CONTINUING HIGHER WINDS AND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale watch went out at Oct 27, 6:11 AM CDT, 4 hours 13 minutes earlier.
Area forecast discussion, Oct 27, 6:11 AM CDT, 4 hours 13 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 611 AM CDT THU OCT 27 2016 Updated aviation portion for 12Z TAF issuance .SHORT TERM...Today...Tonight...and Friday Issued at 341 AM CDT Thu Oct 27 2016 Wrap around moisture continues to bring light rain and drizzle to the forecast area early this morning. This activity will slowly end from west to east as the low responsible for the activity pulls out of the region. The area where rain will hang around the longest will be across the eastern areas where easterly winds will pick up some moisture from Lake Michigan. Current radar imagery shows this effect already in play across the lakeshore counties. A surface high will bring drier air into the area this afternoon, however abundant moisture will keep skies mostly cloudy across the western Great Lakes. Another day with highs below normal will occur as highs are only in the 40s. The high will track east tonight, as a weak low tracks across the northern Great Lakes region on Friday. Although rain chances will be mainly north of the cwa on Friday, some rain could sneak in across the extreme northern cwa. The rain chances will be secondary to the winds expected on Friday as the pressure gradient increases precipitously across the western Great Lakes region. Southerly winds will increase to 25 to 30 mph across east-central Wisconsin, with gusts of 35 to 40 mph possible along the lakeshore with unabated flow off Lake Michigan. The southerly winds will also bring a much warmer airmass into the western Great Lakes as temperatures warm to well above normal levels. Lows tonight will range from the middle 30s across the north, with lows around 40 across the south. Highs Friday will increase to the middle to upper 50s across the north, with highs around 60 across central and east-central Wisconsin. .LONG TERM...Friday Night Through Wednesday Issued at 341 AM CDT Thu Oct 27 2016 The latest gfs ensemble mean continues to indicate that above normal heights will prevail across the center of the conus through the period. But shortwave impulses look to eject out of the eastern Pacific trough, and create periodic precip chances. The medium range models have finally come into better agreement with the sensible weather this weekend. Still significant timing differences exist early next week, but a blend of the gfs/ecmwf should mitigate some of these differences. Friday night through Saturday night...Low pressure will be traveling over Lake Superior on Friday night, and drag a weak Pacific front across the state. Though there may be some low clouds along this front, there is a large dry wedge in the mid-levels, which makes a precip threat doubtful. Will therefore remove any precip chances. Then as a polar front drops into the region on Saturday, precip is anticipated to redevelop with additional forcing via a right front quad of a jet streak and mid-level fgen ahead of a weak shortwave impulse. It looks like the better chances of precip will occur over central and east-central WI during the afternoon and evening. Precip should pull out overnight as colder air invades the region from the north. Rest of the forecast...High pressure briefly builds into the region on Sunday, providing at least one day of quiet weather. This changes quickly on Monday when low pressure travels northwest of the region. A chance of precip will accompany the low, mainly over north-central WI, but the system should bring gusty south winds on Monday and gusty west winds on Monday night and Tuesday. Another brief quiet period is possible into the middle of next week. && .Marine... A departing low pressure system will bring high winds and waves to the Lake Michigan nearshore waters early this morning before subsiding later today. Given the onshore flow it appears waves will stay high through much of the morning, therefore will extend the small craft advisory through 15Z this morning. After a brief period of lighter winds later today and tonight, winds and waves will once again increase Friday and Friday night as a low pressure system tracks across the northern Great Lakes. Winds could approach gale force for a few hours Friday afternoon and Friday evening. However will hold off on any Gale headlines as the window appears fairly small for Gale force winds. Small craft conditions will certainly be met with headlines issued in subsequent forecasts. && .AVIATION...for 12Z TAF Issuance Issued at 610 AM CDT Thu Oct 27 2016 Despite light rain ending early this morning, abundant low level moisture will keep clouds at LIFR/MVFR levels with a few locations down to IFR. A ridge of high pressure building in from the west will improve conditions to lower end VFR by the afternoon hours. Conditions could once again drop to MVFR later tonight as another low pressure system approaches from the west. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kurimski LONG TERM......MPC AVIATION.......Kurimski Marine.........Kurimski
Hazardous weather outlook, Oct 27, 3:47 AM CDT, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 347 AM CDT THU OCT 27 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-280900- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 347 AM CDT THU OCT 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-280900- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 347 AM CDT THU OCT 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT GUSTY EAST WINDS AND HIGH WAVES WILL CONTINUE THROUGH LATE THIS MORNING AND PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT ALONG THE SHORELINE OF LAKE MICHIGAN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WINDS AND WAVES HAZARDOUS TO SMALL CRAFT WILL ALSO OCCUR FRIDAY AND FRIDAY NIGHT. A FEW GUSTS MAY APPROACH GALE FORCE ALONG THE LAKE MICHIGAN SIDE OF THE DOOR COUNTY COAST. WINDS AND WAVES HAZARDOUS TO SMALL CRAFT ARE ALSO POSSIBLE EARLY NEXT WEEK. KURIMSKI/MPC
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 3:16 PM CDT | Gale Warning | GRB | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.